MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during a cataract surgery with an intraocular lens (iol) implant procedure, the lens was seen fractured at the corner of the helix at the time of implantation.There was no patient contact.The surgery was completed on the same day with an unspecified lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and damage was observed to the intraocular lens (iol).Iol returned positioned correctly in the lens case.Solution is dried on the iol.One haptic tip is missing, the other haptic is intact.The optic is scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint "the lens was seen fractured at the corner of the helix".The reported complaint is lacking in relevant information regarding clarification on the associated products used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the iol contributed to the event.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed broken haptics would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information was provided in h11.The product was returned for analysis, and the reported complaint was observed.Intraocular lens (iol) returned positioned correctly in the lens case.Solution is dried on the iol.One haptic tip is missing, the other haptic is intact.The optic is scratched/marked-rejectable.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Additional information: the complainant indicates the use of universal 1.5% viscoelastic.It is unclear if this is a brand name or a generic statement regarding ophthalmic viscosurgical devices (ovds).The root cause for the reported complaint could not be determined.The product was subject to handling - the iol was returned with solution dried on it.No cartridge was returned.Due to this, we are unable to complete a thorough investigation to determine a root cause.In addition to this, all iols are 100% percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.The reporter states the use of "universal 1.5% viscoelastic".It is unclear if this is a brand name or a generic statement regarding ovds.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20570300
Report Number9612169-2024-01108
Device Sequence Number7481118
Product Code HQL
UDI-Device Identifier00380655093177
UDI-Public(01)00380655093177(17)281114(11)231117(10)25758407
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.190
Device Lot Number25758407
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer12/03/2024
07/11/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/30/2024
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNIVERSAL 1.5% VISCOELASTIC
Patient SexFemale
Patient Weight65 KG